Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 5, 2019, 3:21 PM CDT for Jeff Davis County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- May 5, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 229 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
311 WWUS84 KMAF 052021 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Sun May 5 2019 TXZ277-278-052100- Davis Mountains TX-Davis Mountains Foothills TX- 321 PM CDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS COUNTY UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Bloys Camp, or 8 miles west of Fort Davis, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Davis, McDonald Observatory, Davis Mountains State Park, Indian Lodge and Fort Davis National Historical Site. LAT...LON 3045 10407 3062 10416 3078 10386 3054 10373 TIME...MOT...LOC 2021Z 245DEG 11KT 3057 10404 $$ HC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 5, 2:35 PM CDT, 46 minutes earlier.
Area forecast discussion, May 5, 2:35 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 235 PM CDT Sun May 5 2019 .DISCUSSION... Another day, another round of scattered severe thunderstorms are expected to develop this afternoon and evening. Current radar/satellite already shows convection forming between the Pecos River and Davis Mountains. MLCAPE is moderate but SBCAPE is impressive at greater than 3KJ/Kg. 0-6km shear is 30-35kts which is somewhat weak though early radar returns are showing tilt so there probably is enough present for severe storms. Models show the entire dryline getting active this afternoon with storms developing from the Big Bend to the central Permian Basin and slowly moving east. Tomorrow and Tuesday show no real change with the dryline remaining active thanks to west-southwesterly upper flow and ample low level moisture convergence. Tuesday may be the greatest risk for severe weather as a deep upper trough moves into the Four Corners region. Upper winds will back from a much more southerly direction and the approach of an upper jet will increase divergence, instability, and shear aloft. The arrival of the jet lags max heating which could be a factor in storm areal coverage. The trough moves into the Central Plains Wednesday bringing the one day this week that there will be dry weather with no rain chances. Thursday a cold front arrives bringing colder temperatures and more rain chances. Thankfully, a stable airmass behind the cold front will eliminate a severe weather risk for a few days with isentropic lift producing light rain and rain showers with perhaps a few thunderstorms returning by the end of the week. Temperatures behind the front will be below normal for this time of year and slow to warm due to a second low pressure system that only slowly moves across the Desert Southwest providing ample clouds and easterly low level winds. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 85 64 85 / 30 20 30 20 Carlsbad 58 93 59 88 / 0 10 10 0 Dryden 65 84 66 87 / 40 40 30 20 Fort Stockton 62 88 64 88 / 30 40 20 20 Guadalupe Pass 60 85 59 80 / 0 10 0 0 Hobbs 57 88 59 86 / 10 20 10 10 Marfa 54 85 51 85 / 20 30 20 10 Midland Intl Airport 63 86 64 87 / 20 20 20 10 Odessa 62 87 64 87 / 20 20 20 10 Wink 62 92 63 91 / 10 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/10
Hazardous weather outlook, May 5, 2:20 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 220 PM CDT Sun May 5 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-061930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 220 PM CDT Sun May 5 2019 /120 PM MDT Sun May 5 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a chance of severe thunderstorms across parts of the area for this afternoon and tonight. Large hail and damaging winds will be possible with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms will be possible across parts of the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 5, 2:09 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 209 PM CDT Sun May 5 2019 TXZ075-274-052000- Pecos TX-Reeves County Plains TX- 209 PM CDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 300 PM CDT... At 209 PM CDT, Doppler radar was tracking a strong thunderstorm 22 miles east of Saragosa, or 24 miles west of Fort Stockton, moving northeast at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Coyanosa and Firestone Test Track. This includes Interstate 10 between mile markers 228 and 244. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3083 10328 3097 10342 3127 10309 3106 10288 TIME...MOT...LOC 1909Z 229DEG 19KT 3095 10329 87
Special weather statement, May 5, 2:58 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
258 PM CDT Sun May 5 2019
TXZ075-052045-
Pecos TX-
258 PM CDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS AND
SOUTHEASTERN WARD COUNTIES UNTIL 345 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Fort Stockton, moving northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir.
LAT...LON 3095 10285 3097 10298 3107 10297 3131 10292
3115 10253
TIME...MOT...LOC 1957Z 219DEG 13KT 3104 10288
87Special weather statement, May 5, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 321 PM CDT Sun May 5 2019 TXZ277-278-052100- Davis Mountains TX-Davis Mountains Foothills TX- 321 PM CDT Sun May 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFF DAVIS COUNTY UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Bloys Camp, or 8 miles west of Fort Davis, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Davis, McDonald Observatory, Davis Mountains State Park, Indian Lodge and Fort Davis National Historical Site. LAT...LON 3045 10407 3062 10416 3078 10386 3054 10373 TIME...MOT...LOC 2021Z 245DEG 11KT 3057 10404 HC
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 36 min |
| May 4, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| May 4, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 40 min |
| May 4, 8:58 PM CDT | Tornado Warning | MAF | Gaines | 20 min |
| May 5, 2:09 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 5, 2:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| May 5, 3:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Ward | 40 min |
| May 5, 3:27 PM CDT | Special Weather Statement | MAF | 33 min | |
| May 5, 3:32 PM CDT | Special Weather Statement | MAF | Ward | 28 min |
| May 5, 3:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| May 5, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 5, 3:48 PM CDT | Special Weather Statement | MAF | Ward | 27 min |
| May 5, 4:08 PM CDT | Special Weather Statement | MAF | Reeves | 22 min |
| May 5, 4:09 PM CDT | Special Weather Statement | MAF | Jeff Davis | 36 min |
| May 5, 4:11 PM CDT | Special Weather Statement | MAF | Reeves | 49 min |
| May 5, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 5, 4:19 PM CDT | Special Weather Statement | MAF | 41 min | |
| May 5, 4:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 61 min |
| May 5, 4:31 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| May 5, 4:32 PM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| May 5, 4:37 PM CDT | Special Weather Statement | MAF | Reeves | 23 min |
| May 5, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Winkler | 50 min |
| May 5, 4:54 PM CDT | Tornado Warning | MAF | Pecos | 36 min |
| May 5, 5:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| May 5, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 5, 5:10 PM CDT | Special Weather Statement | MAF | Presidio | 50 min |
| May 5, 5:19 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 5, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 67 min |
| May 5, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 47 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines, Martin | 39 min |
| May 5, 6:20 PM CDT | Special Weather Statement | MAF | Winkler | 40 min |
| May 5, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 5, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 34 min |
| May 4, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 45 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.